MAUDE Adverse Event Report: OSCOR INC. DESTINO TWIST STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. DESTINO TWIST STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number DST0655517
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the doctor flushed the sheath and dilator, and inserted the dilator to the sheath.Then the doctor inserted the sheath and dilator to the body of the patient.After the insertion of the sheath and dilator the doctor removed the dilator from the sheath.At that point the doctor recognized a leakage between the handle of the sheath and the sideport of the sheath.Blood came out of the handle exactly at the point where the sideport is connected to the handle of the steerable sheath.Therefore the doctor decided to remove the sheath from the body of the patient and used a new destino twist dst0655517 steerable sheath and finished the procedure successfully without any issues.Because of the leakage the doctor returns the unit for further investigations.
 
Additional Manufacturer Narrative
Corrections: h8 - initial use of device was not checked.H10 - narrative was missing.One 6.5f destino twist steerable guiding sheath was received back from the customer without the dilator.There were no other accessories.Blood was found on and inside the sheath and sideport tubing.According to the event description summary, the doctor saw leakage between the handle and the sideport of the sheath.Upon evaluation of the returned sheath, it was found that the hub cap on the handle was crooked.Everything else looked normal.Glue residue was present on the sideport tubing/hub junction.The sheath was manually leak tested with the syringe connected to the stopcock and the tip occluded.The sheath exhibited slight leakage coming out from the handle when tested using this method.It was unclear exactly where the leakage came from.The sheath was then tested using the iso (b)(4) for liquid leakage test method.The device was occluded at the distal tip.The sheath did not hold the pressure at all.The sheath leaked immediately from the handle.It was uncertain if the leakage was coming from the sideport junction so the handle was removed.As soon as the handle was removed, the hub cap/valve assembly fell off.The sheath was iso leak tested again by occluding the distal tip and occluding the hub with the thumb.The sheath was pressurized to over 300kpa for 30 seconds and held pressure for the 30 second duration and there was no leakage from the sideport/hub junction.This concluded that the leak was coming from the hub cap/valve assembly.The cap was cracked in two areas and when viewed under a microscope; glue residue was present on the cap.The hemostatic valve looked normal with no anomalies.Returned device analysis revealed the sheath was within manufacturing specifications.The sheath leaked when tested here at oscor.It was concluded that the sheath was leaking from the dislodged cap/seal assembly, not the sideport as stated in the event description.A possible cause of leakage during use could have been the mishandling of ancillary device(s) in conjunction with the sheath that caused the hub cap to dislodge which led to leakage.A leak test is performed in-process on 100% of the sheaths.According to the dhr, the sheath passed all in-process and final inspection steps including visual, mechanical, dimensional and leak testing.No manufacturing defects were found.Per manufacturing procedure (non-peelable sheath final assembly): using glue dispensing tip place a ring of glue below the seal around the outer rim of the sheath hub.Place the bonded cap (appropriate color) with properly seated seal over the hub and secure it in the sheath assembly fixture.Visually inspect bonded caps after curing.Gap between bonded cap and hub should not exceed 0.020".Sheath should be free of damages and defects.Leak test cured sheath assemblies 100% per procedure.Per qa procedure (destino steerable guiding sheath in-process and final inspection): sample size: ansi z 1.4, gen level i, normal, aql 1.5 normal.Perform leak test according to procedures based on available leak tester.The leak test is performed by manufacturing personnel and is observed by quality assurance.Per ifu: aspirate all air from the sheath by connecting the syringe to the sideport.Gently aspirate blood through the sideport for sampling and to make sure the sheath is clear of air.Blood should aspirate freely through the sideport.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
DESTINO TWIST STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer Contact
doug myers
3816 desoto blvd.
palm harbor, FL 34683-1816
7279372511
MDR Report Key12828863
Report Number1035166-2021-00139
Device Sequence Number11143237
Product Code DYB
UDI-Device Identifier00885672004064
UDI-Public00885672004064
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2024
Device Model NumberDST0655517
Device Catalogue NumberDST0655517
Device Lot NumberDP-13158
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer03/21/2022
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown